Ohio, 2007

Hail and Damaging Winds in Ohio, April 26, 2007

April 26, 2007 · NWS CLE · 3 events in 3 counties and zones

Thunderstorms moved across northern Ohio.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$100,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CLE wrote it up.

Thunderstorms moved across northern Ohio.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Apr 26, 3:34 PM EST, 2 hours 26 minutes earlier.

Area forecast discussion, Apr 26, 3:34 PM EST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
434 PM EDT THU APR 26 2007

.SHORT TERM/TONIGHT-SATURDAY/...
LOW PRESSURE LOCATED OVER IL MOVING INTO NRN IN THIS EVENING WILL
TRACK INTO SRN MI BY TOMORROW MORNING. SHRS AND TSTMS MOVING INTO
WRN OH ALONG WITH ACTIVITY ACROSS FAR EASTERN LOCATIONS WILL HAVE TO
BE WATCHED OVER NEXT SEVERAL HOURS WITH TOR WATCH IN EFFECT UNTIL 10
PM EDT ACROSS ENTIRE AREA. UNSTABLE AIRMASS ACROSS THE AREA ALONG
WITH GOOD SHEAR PROFILES WILL PROVIDE GOOD SUPPORT FOR SEVERE CELL
DEVELOPMENT.

THE LOW WILL MOVE NORTH OF THE AREA ON FRIDAY...AND KEPT HIGH CHC TO
LIKELY POPS ACROSS ACROSS THE AREA WITH SHOWERS LIKELY TO LINGER
ACROSS THE AREA. KEPT TEMPS A BIT COOLER ACROSS THE WEST GIVEN
UPSTREAM TEMPS THIS AFTERNOON ON THE SOUTHWEST SIDE OF THE LOW.
TEMPS ACROSS THAT AREA HELD AROUND 50...SO WILL BE A POSSIBILITY
ACROSS THE WEST. DIDNT GO AS AGGRESSIVE WITH TEMPS FOR THE
REMAINDER OF THE AREA AS ANY PEAKS OF SUN WILL ALLOW TEMPS TO COME
UP WELL INTO 50S AND EVEN LOWER 60S FOR THE EAST HALF OF THE AREA.

AS LOW BEGINS TO DEPART THE AREA LEFT CHC SHRS FOR THE AREA INTO FRI
NIGHT AND THEN TRANSITIONED WITH SHOWERS ENDING FROM WEST TO EAST ON
SAT. ONCE LOW PRESS MOVES AWAY ON SAT...EXPECT TEMPS TO QUICKLY JUMP
AS SHRS AND CLDS DEPART. KEPT CLOSE TO MAV GUIDANCE ON SAT WITH
TEMPS NEAR 60 ACROSS FAR NE...WITH UPPER 60S WESTERN AREA WITH
INCREASING SUNSHINE.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
LOW PRESSURE AND ASSOCIATED BROAD UPPER TROUGH MOVES OUT OF THE
REGION ON SUNDAY ALLOWING FOR MOST OF THE AREA TO DRY OUT FOR A BIT.
H850 TEMPS CLIMBING TO +5 TO +10 ACROSS THE AREA... SO WILL ALLOW
TEMP TO WARM UP A BIT. GUIDANCE SHOWING TEMPS CLIMBING WELL INTO
60S. AGREEMENT CONTINUES ON MONDAY WITH BOTH GFS AND ECMWF WITH
FRONTAL ZONE SETTING UP ACROSS THE NORTHERN AND CENTRAL GREAT LAKES
WITH LOW PRESSURE TRACKING ALONG THE UPPER MIDWEST. GOOD WESTERLY
FLOW WITH HIGH PRESSURE ACROSS THE GULF COAST STATES RIDGING INTO
THE AREA. FROM TUESDAY ON...MODELS BEGIN TO DIVERGE A BIT WITH LOW
PRESSURE TRACKING ALONG FRONTAL BOUNDARY NORTH OF THE REGION WITH
GFS. ECMWF A BIT MORE AGGRESSIVE BRINGING FRONT THROUGH THE AREA
TUE/WED AND THEN HAVING AREA INFLUENCED MORE BY CANADIAN HIGH
PRESSURE. GFS ON THE OTHER HAND SHOWING AREA OF LOW PRESSURE
TRACKING EAST JUST NORTH OF LAKE ERIE. WITH SUCH DISCREPANCIES...DID
NOT MAKE MUCH FOR CHANGES AT THIS TIME BEYOND TUESDAY AND LEFT CHC
POPS ACROSS THE AREA. BY THE END OF THE PERIOD...A BIT MORE
CONFIDENT AS BOTH MODELS SHOWING HIGH PRESSURE RIDGING SOUTH INTO
THE AREA ALLOWING SOME DRYING ACROSS THE AREA FOR THEN.

EXPECTING TEMPERATURES TO REMAIN A BIT MILDER THAN NORMAL FOR THE
BEGINNING OF THE WEEK...BUT KEPT CLOSE TO GUIDANCE FOR THE REMAINDER
GIVEN UNCERTAINTIES WITH SHOWER AND THUNDERSTORM CHANCES. KEPT CLOSE
TO GUIDANCE FOR MAXES THROUGH PERIOD...BUT FOR TUE-THU WENT AT LEAST
IF NOT A FEW HIGHER FOR MINS GIVEN CLDS...MOISTURE...AND POSSIBLE
FRONTAL LOCATIONS DURING THAT TIME.

.AVIATION/18Z-18Z/...
CURRENTLY LOW PRESSURE SYSTEM NORTH CENTRAL ILLINOIS WITH A WARM
FRONT NEAR A GUS TO MFD TO PHD LINE.  MODELS ALL TREND TO MOVE LOW
TO SOUTHERN LAKE HURON BY 12Z FRIDAY...WHICH IS WHERE LATEST 3 HOUR
HT FALLS ARE CENTERED.  EXPECT THE WARM FRONT TO PUSH NORTH TO LAKE
ERIE BETWEEN 22Z AND 00Z....SO THE SOUTHEASTERLY FLOW WILL BECOME
SOUTHERLY ONCE THE WARM FRONT LIFTS NORTH.

ENTIRE AREA IS IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS
EVENING. THE TWO AREAS WITH THE BEST POTENTIAL FOR THUNDERSTORM
DEVELOPMENT AT THIS TIME CENTRAL INDIANA AND ILLINOIS WHERE CLUSTERS
OF THUNDERSTORMS DEVELOPING EAR A PREFRONTAL TROUGH.  EXPECT
THUNDERSTORMS TO SPREAD NORTH AND MOVE EAST ACROSS THE AREA THIS
EVENING. THE SECOND AREA WOULD BE ALONG THE WARM FRONT
ITSELF...COULD SEE SOME THUNDERSTORM DEVELOPMENT MOVING NORTH FROM
WEST VIRGINIA INTO NE OHIO IN AN AREA OF CLEARING.

EXPECT THUNDERSTORMS TO MOVE EAST OF THE AREA LATE THIS EVENING AND
THEN IFR/LIFR CIG AND MVFR/IFR BR TO DEVELOP OVERNIGHT.  EXPECT
ANOTHER SWATH OF RAIN SHOWERS TO MOVE THROUGH TOMORROW MORNING FOR
THE MORNING RUSH.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...TORNADO WATCH ALL ZONES UNTIL 10 PM EDT
PA...TORNADO WATCH ALL ZONES UNTIL 10 PM EDT

&&

SHORT TERM...ABE
LONG TERM...ABE
AVIATION...DJB
Hazardous weather outlook, Apr 26, 1:42 PM EST, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
242 PM EDT THU APR 26 2007

OHZ010>014-020>023-031>033-038-089-PAZ001>003-271845-
LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WAYNE-STARK-MAHONING-HOLMES-ASHTABULA LAKESHORE-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
242 PM EDT THU APR 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AS A WARM FRONT
MOVES ACROSS THE AREA. THE MAIN THREAT WILL BE HAIL AND WIND. THE
CONDITIONS MAY EVEN EXIST FOR AN ISOLATED TORNADO TO DEVELOP. SOME
LOCALLY HEAVY RAIN MAY ALSO OCCUR. BECAUSE OF THE RAINFALL ON
WEDNESDAY THIS ADDITIONAL RAINFALL COULD CAUSE SOME MINOR
FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED IF STORMS BECOME SEVERE
THIS AFTERNOON AND EVENING.

OHZ003-006>009-017>019-027>030-036-037-047-271845-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-MARION-MORROW-KNOX-
242 PM EDT THU APR 26 2007

...TORNADO WATCH 191 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

LEZ142>149-162>169-271845-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-WILLOWICK TO GENEVA-
ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-THE-
LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-
242 PM EDT THU APR 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL LIKELY MOVE OVER THE LAKE THIS AFTERNOON AND
EVENING. OCCASIONAL GUSTS TO 30 KNOTS AND FREQUENT LIGHTNING CAN
BE EXPECTED WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT LIKELY.

The radar

The Cleveland radar (KCLE), 120 km away, was scanning. The volume nearest the first event began at 22:59 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Seneca

When
April 26, 6:00 PM EST
Where
Seneca County, 3 mi W of Tiffin to 1 mi SSW of Tiffin
Measured
50 kt (58 mph) estimated gust
Property damage
$100,000
Reported by
Trained Spotter
Coordinates
41.100, -83.228

Thunderstorm downburst winds downed a dozen power poles along County Road 48 west of Tiffin in Hopewell Township. Two trees were also toppled southwest of Tiffin near the intersection of State Route 53 and U.S. Highway 224.

Thunderstorm Wind, Sandusky

When
April 26, 6:15 PM EST
Where
Sandusky County, Clyde
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.320, -82.970

A 20 by 100 foot section of roofing was torn off of a factory on the west side of Clyde.

Hail, Marion

When
April 26, 8:30 PM EST
Where
Marion County, Marion
Measured
0.75 in hail
Reported by
Fire Department/Rescue
Coordinates
40.580, -83.130

Penny size hail was observed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2007Every state in 2007This day in weather historyWarnings in Ohio, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 28938, 28939, 28937.